Tags

Type your tag names separated by a space and hit enter

Survival in a case of life-threatening flecainide overdose.
Intensive Care Med. 1998 Jul; 24(7):740-2.IC

Abstract

Flecainide acetate is a potent class Ic anti-arrhythmic drug with major sodium channel blocking actions. On the surface electrocardiogram this results in QTc interval prolongation. Overdose with class Ic drugs (< 0.1% of total intoxications) is uncommon, but management is difficult and the mortality high [1]. Serious flecainide overdose is characterised by ventricular tachyarrhythmias, severe bradycardia and variable degrees of atrioventricular block. This report describes a case of life-threatening flecainide overdose in a previously fit individual, resulting in a combination of cardiac disturbances. The treatment options and management are discussed.

Authors+Show Affiliations

Intensive Therapy Unit, Royal Victoria Infirmary, Newcastle-upon-Tyne, UK.No affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

9722048

Citation

Hanley, N A., et al. "Survival in a Case of Life-threatening Flecainide Overdose." Intensive Care Medicine, vol. 24, no. 7, 1998, pp. 740-2.
Hanley NA, Bourke JP, Gascoigne AD. Survival in a case of life-threatening flecainide overdose. Intensive Care Med. 1998;24(7):740-2.
Hanley, N. A., Bourke, J. P., & Gascoigne, A. D. (1998). Survival in a case of life-threatening flecainide overdose. Intensive Care Medicine, 24(7), 740-2.
Hanley NA, Bourke JP, Gascoigne AD. Survival in a Case of Life-threatening Flecainide Overdose. Intensive Care Med. 1998;24(7):740-2. PubMed PMID: 9722048.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Survival in a case of life-threatening flecainide overdose. AU - Hanley,N A, AU - Bourke,J P, AU - Gascoigne,A D, PY - 1998/8/29/pubmed PY - 1998/8/29/medline PY - 1998/8/29/entrez SP - 740 EP - 2 JF - Intensive care medicine JO - Intensive Care Med VL - 24 IS - 7 N2 - Flecainide acetate is a potent class Ic anti-arrhythmic drug with major sodium channel blocking actions. On the surface electrocardiogram this results in QTc interval prolongation. Overdose with class Ic drugs (< 0.1% of total intoxications) is uncommon, but management is difficult and the mortality high [1]. Serious flecainide overdose is characterised by ventricular tachyarrhythmias, severe bradycardia and variable degrees of atrioventricular block. This report describes a case of life-threatening flecainide overdose in a previously fit individual, resulting in a combination of cardiac disturbances. The treatment options and management are discussed. SN - 0342-4642 UR - https://www.unboundmedicine.com/medline/citation/9722048/Survival_in_a_case_of_life_threatening_flecainide_overdose_ L2 - https://dx.doi.org/10.1007/s001340050655 DB - PRIME DP - Unbound Medicine ER -